Hilbert-Haar coordinates and Miranda's theorem in Lie groups

András Domokos, Juan J. Manfredi

Abstract


We study the interior regularity of solutions to a class of quasilinear equations of non-degenerate p-Laplacian type on Lie groups that admit a system of Hilbert-Haar coordinates. These are coordinates with respect to which every linear function has zero symmetrized second order horizontal derivatives. All Carnot groups of rank two are in this category, as well as the Engel group, the Goursat type groups, and those general Carnot groups of step three for which the non-zero commutators of order three are linearly independent.


Keywords


Carnot groups; Engel group; Goursat group; Hilbert-Haar coordinates; subelliptic PDE; weak solutions; interior regularity

Full Text:

PDF (English)

References


André Bella ̈ıche. The tangent space in sub-riemannian geometry. In Sub-Riemannian Geom- etry, volume 144 of Prog. Math., pages 1–78. Birkh ̈auser, Basel, 1996.

A. Bonfiglioli, E. Lanconelli, and F. Uguzzoni. Stratified Lie Groups and Potential Theory for their Sub-Laplacians. Springer-Verlag Berlin Heidelberg, 2007.

Luca Capogna. Regularity for quasilinear equations and 1-quasiconformal maps in Carnot groups. Math. Ann., 313(2):263–295, 1999.

Francis Clarke. Continuity of solutions to a basic problem in the calculus of variations. Ann. Sc. Norm. Super. Pisa Cl. Sci. (5), 4(3):511–530, 2005.

András Domokos and Juan J. Manfredi. Nonlinear subelliptic equations. Manuscripta Math., 130(2):251–271, 2009.

András Domokos. On the regularity of subelliptic p-harmonic functions in carnot groups. Nonlinear Anal., 69(5-6):1744–1756, 2008.

Mario Miranda. Un teorema di esistenza e unicità per il problema dell’area minima in n variabili. Ann. Scuola Norm. Sup. Pisa (3), 19:233–249, 1965.

Richard Montgomery. A tour of subriemannian geometries, their geodesics and applications, volume 91 of Mathematical Surveys and Monographs. American Mathematical Society, Providence, RI, 2002.

Giuseppe Mingione, Anna Zatorska-Goldstein, and Xiao Zhong. Gradient regularity for elliptic equations in the Heisenberg group. Adv. Math., 222(1):62–129, 2009.

Alexander Nagel, Elias M. Stein, and Stephen Wainger. Balls and metrics defined by vector fields. I. Basic properties. Acta Math., 155(1-2):103–147, 1985.

Neil S. Trudinger and Xu-Jia Wang. On the weak continuity of elliptic operators and applications to potential theory. Amer. J. Math., 124(2):369–410, 2002.

Xiao Zhong. Regularity for variational problems in the Heisenberg group. (arXiv:1711.03284v1), 2017.




DOI: 10.6092/issn.2240-2829/10582

Refbacks

  • There are currently no refbacks.


Copyright (c) 2020 András Domokos, Juan J. Manfredi

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 Unported License.